Alert archive / Missouri / Flash Flood Warnings in 2014

Flash Flood Warning 31, NWS Memphis, TN

May 25, 2014Dunklin County, Missouri; Greene County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 25, 2014, 4:41 PM CDT for Dunklin County, Missouri; Greene County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2014, 4:41 PM CDT (21:41 UTC)
Expired
May 25, 2014, 7:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:02 PM CDTFLASH FLOOD3 Sw Cardwell, MO1/4 MILE STRETCH OF ROADWAY AC UNDER 5 TO 6 INCHES OF WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WGUS54 KMEG 252141
FFWMEG
ARC055-MOC069-260045-
/O.NEW.KMEG.FF.W.0031.140525T2141Z-140526T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 745 PM CDT

* AT 441 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH...
  BUCODA...BUCK DONIC...HOLLYWOOD AND PAULDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3621 9010 3600 9021 3600 9037 3598 9039
      3598 9041 3618 9030

$$
1 follow-up statement
485 
WGUS74 KMEG 260036
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SUN MAY 25 2014

ARC055-MOC069-260046-
/O.EXP.KMEG.FF.W.0031.000000T0000Z-140526T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNKLIN MO-GREENE AR-
736 PM CDT SUN MAY 25 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR EAST CENTRAL
GREENE AND SOUTHWESTERN DUNKLIN COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3621 9010 3600 9021 3600 9037 3598 9039
      3598 9041 3618 9030

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:00 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 25, 3:00 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SUN MAY 25 2014

.DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS
AFTERNOON INDICATE A VERY SUBTLE 700 MB SHORTWAVE TROUGH ON THE
EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE AXIS EXTENDING ACROSS
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND
ALONG THE MISSISSIPPI RIVER IN THE MID SOUTH. THIS SYNOPTIC
FEATURE ALONG WITH CONVECTIVE TEMPERATURES BEING REACHED HAS
RESULTED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
ALONG AND WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. AS OF 2 PM
CDT...TEMPERATURES ARE IN THE MIDDLE TO UPPER 80S ACROSS MOST
LOCATIONS.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY BEGIN TO DIMINISH IN
COVERAGE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HAVE KEPT
POPS IN FOR MUCH OF THE EVENING AS IT MAY TAKE AWHILE FOR THE
ACTIVITY TO DIMINISH WITH A MOIST ATMOSPHERE IN PLACE. ITS STILL
POSSIBLE AN ISOLATED SHOWER OR PERHAPS A THUNDERSTORM MAY OCCUR
LATE TONIGHT...BUT COVERAGE IS ANTICIPATED TO BE TOO LOW TO
JUSTIFY POPS OVERNIGHT.

SHORT TERM MODELS INDICATE AN UPPER LEVEL RIDGE WILL MOVE ACROSS
THE LOWER MISSISSIPPI VALLEY ON MONDAY. HOWEVER...SHORT TERM MODEL
SOUNDINGS INDICATE THERE WILL BE ENOUGH INSTABILITY FOR ISOLATED
TO PERHAPS SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS COINCIDENT WITH DAYTIME
HEATING...ESPECIALLY NORTH OF I-40.

MODELS INDICATE A CUTOFF UPPER LEVEL LOW WILL DEVELOP IN THE
SOUTHERN PLAINS ON TUESDAY AND MOVE INTO THE LOWER MISSISSIPPI
VALLEY WEDNESDAY AND THURSDAY. THIS WILL INCREASE CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY FOR
MID TO LATE THIS WEEK. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
BE BEST DURING THE AFTERNOON/EARLY EVENING HOURS AS DAYTIME
INSTABILITY WILL ENHANCE ANY CONVECTIVE ACTIVITY.

HIGHS THIS WEEK WILL BE PREDOMINANTLY IN THE 80S WITH LOWS IN THE
60S TO LOWER 70S.

CJC

&&

.AVIATION...
18Z TAFS

WE MAY SEE SOME BORDERLINE MVFR CIGS THIS AFTERNOON AS SHOWERS AND
THUNDERSTORMS BECOME MORE WIDESPREAD. THE GREATEST CHANCE FOR
CONVECTION LOOKS TO BE AT MEM WITH ONLY SLIGHTLY LESS CHANCE NEAR
MKL AND JBR. WILL INCLUDE VCTS AT THESE 3 LOCATIONS. CONVECTION
WILL SLOWLY DISSIPATE AFTER SUNSET. WINDS WILL BE LIGHT FROM THE
SOUTH AND SOUTHWEST.

JDS
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 25, 3:40 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT SUN MAY 25 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
340 PM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG THUNDERSTORM OR TWO CONTAINING GUSTY WINDS AND HEAVY
RAINFALL IS POSSIBLE THROUGH EARLY EVENING ACROSS THE MID
SOUTH...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Flash Flood Warnings in Missouri, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.